Alert archive / Alabama / Special Weather Statements in 2015

Special Weather Statement, NWS Birmingham, AL

August 7, 2015Chambers County, Lee County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 7, 2015, 1:08 AM CDT for Chambers County, Lee County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2015, 1:08 AM CDT (06:08 UTC)
Expired
Aug 7, 2015, 2:00 AM CDT
In force
52 min
Issued by
NWS Birmingham, AL

Counties Chambers County, AL, Lee County, AL

The radar

The Maxwell AFB radar (KMXX), 60 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.9
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WWUS84 KBMX 070608
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 AM CDT FRI AUG 7 2015
 
ALZ038-047-070700-
CHAMBERS AL-LEE AL-
108 AM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMBERS AND NORTHERN
LEE COUNTIES UNTIL 200 AM CDT...

AT 108 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RIDGE GROVE...OR NEAR CAMP HILL...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...VALLEY...LANETT...LAFAYETTE...LA FAYETTE...
WAVERLY...LAKEVIEW...CUSSETA...WEST CHAMBERS...BEANS MILL...RIVER
VIEW...BEULAH...RIDGE GROVE...HUGULEY...FAIRFAX...CHAMBERS COUNTY
LAKE...OAK BOWERY...BLEECKER AND STURKIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3256 8505 3264 8562 3273 8559 3293 8559
      3291 8519 3286 8518 3284 8515 3283 8517
      3281 8517 3278 8512 3276 8514 3274 8511
      3269 8512 3266 8509 3265 8511 3263 8508
      3262 8509 3259 8508
TIME...MOT...LOC 0608Z 281DEG 29KT 3284 8560 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:22 AM CDT, 46 minutes earlier.

Area forecast discussion, Aug 7, 12:22 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1222 AM CDT FRI AUG 7 2015

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

CONVECTION HAS JUST ABOUT CLEARED THE AREA FOR THE NIGHT. CAN NOT
RULE OUT AN ISOLATED SHOWER/THUNDERSTORM OVERNIGHT BUT CHANCES ARE
DECREASING QUITE A BIT AS WE WORK DEEPER INTO THE NIGHT. WILL
LIKELY DO ONE MORE UPDATE RIGHT AT MIDNIGHT TO ADJUST POPS EVEN
FURTHER DOWN FOR THE NIGHT IN THE SOUTHEAST. UPDATES ARE OUT.

16

&&

.AVIATION...
06Z TAF DISCUSSION.

OVERNIGHT...LOW LEVEL MOIST LIFT WILL ALLOW FOR LOW STRATUS TO
SPREAD ACROSS THE AREA...WITH IFR CIGS POSSIBLE. FRIDAY MORNING
LOOKS BETTER WITH VFR CONDITIONS AND NORTHWESTERLY WINDS. WINDS
WILL BE GUSTY BY THE AFTERNOON FROM THE NORTH. THERE WILL BE A
CHANCE FOR THUNDERSTORMS IN TOI AND MGM...SO INCLUDED VCTS FOR NOW
AND WILL SEE IF WE CAN GET BETTER TIMING WITH THE NEXT SET OF
TAFS.

16

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS CENTRAL ALABAMA THROUGH THIS EVENING. HIGH PRESSURE WILL
BUILD BACK INTO THE AREA FRIDAY AND INTO THE WEEKEND...TAKING RAIN
CHANCES BACK DOWN TO MORE SEASONABLE LEVELS...AND ALLOWING
TEMPERATURES TO CLIMB BACK ABOVE NORMAL.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 7, 12:30 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 AM CDT FRI AUG 7 2015

ALZ011>015-017>050-080830-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1230 AM CDT FRI AUG 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE HEAT AND HUMIDITY COULD LEAD TO HEAT INDICES NEAR OR ABOVE
105 DEGREES FRIDAY THROUGH TUESDAY ACROSS PORTIONS OF CENTRAL
ALABAMA...ESPECIALLY THE SOUTH AND WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 6, 11:47 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 PM CDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     4 ESE RUSSELL COUNTY SP 32.32N 85.08W
08/06/2015                   RUSSELL            AL   EMERGENCY MNGR

            SEVERAL TREE TOPS SNAPPED AND ONE TREE DOWN ALONG AVALON
            DRIVE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.

0850 PM     TSTM WND DMG     1 NNW UCHEE CREEK       32.33N 85.02W
08/06/2015                   RUSSELL            AL   EMERGENCY MNGR

            ONE LARGE TREE DOWN ACROSS HWY 165 NEAR THE INTERSECTION
            WITH 101ST AIRBORNE DIVISION RD. TIME ESTIMATED FROM
            RADAR.

&&

TGOGGINS
Local storm report, Aug 6, 11:48 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1148 PM CDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     2 NNE ALPINE            33.38N 86.21W
08/06/2015                   TALLADEGA          AL   911 CALL CENTER

            TREE DOWN ON PLANT RD

0624 PM     TSTM WND DMG     3 NNW ASHLAND           33.32N 85.85W
08/06/2015                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN NEXT TO THE BOWDEN GROVE BPATIST CHURCH. TIME
            ESTIMATED FROM RADAR.

0631 PM     TSTM WND DMG     4 NNE LINEVILLE         33.36N 85.72W
08/06/2015                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN ACROSS HIGHWAY 9 NEAR THE BARFIELD SCHOOL. ALSO
            ANOTHER TREE DOWN IN LINEVILLE.

0737 PM     TSTM WND DMG     1 NE DEATSVILLE         32.62N 86.38W
08/06/2015                   ELMORE             AL   EMERGENCY MNGR

            ONE TREE DOWN PARTIALLY BLOCKING ROADWAY ON SWEET WILLIAM
            LN. WINDS ESTIMATED 40-50 MPH.

0840 PM     TSTM WND DMG     4 ESE RUSSELL COUNTY SP 32.32N 85.08W
08/06/2015                   RUSSELL            AL   EMERGENCY MNGR

            SEVERAL TREE TOPS SNAPPED AND ONE TREE DOWN ALONG AVALON
            DRIVE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.

0850 PM     TSTM WND DMG     1 NNW UCHEE CREEK       32.33N 85.02W
08/06/2015                   RUSSELL            AL   EMERGENCY MNGR

            ONE LARGE TREE DOWN ACROSS HWY 165 NEAR THE INTERSECTION
            WITH 101ST AIRBORNE DIVISION RD. TIME ESTIMATED FROM
            RADAR.

1038 PM     TSTM WND DMG     1 S TROY UNIVERSITY     31.78N 85.95W
08/06/2015                   PIKE               AL   EMERGENCY MNGR

            DAMAGE TO THE WALMART IN TROY. AMOUNT OF DAMAGE UNKNOWN
            AT THIS TIME.

&&

TGOGGINS
Local storm report, Aug 6, 11:57 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 PM CDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND DMG     1 S TROY UNIVERSITY     31.78N 85.95W
08/06/2015                   PIKE               AL   EMERGENCY MNGR

            *** 4 INJ *** DAMAGE TO THE WALMART AND HIBBETT SPORTS
            BUILDINGS IN TROY. EXTENT OF DAMAGE UNKNOWN AT THIS TIME.
            FOUR MINOR INJURIES KNOWN AT THIS TIME. UPDATED FOR
            INJURIES.

&&

TGOGGINS
Local storm report, Aug 7, 12:00 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1200 AM CDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TORNADO          1 S TROY UNIVERSITY     31.78N 85.95W
08/06/2015                   PIKE               AL   EMERGENCY MNGR

            *** 4 INJ *** SIGNIFICANT DAMAGE TO THE WALMART AND
            HIBBETT SPORTS BUILDINGS IN TROY. FOUR MINOR INJURIES
            KNOWN AT THIS TIME. UPDATED FOR INJURIES.

&&

TGOGGINS
Local storm report, Aug 7, 12:52 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1252 AM CDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     2 NNE ALPINE            33.38N 86.21W
08/06/2015                   TALLADEGA          AL   911 CALL CENTER

            TREE DOWN ON PLANT RD

0624 PM     TSTM WND DMG     3 NNW ASHLAND           33.32N 85.85W
08/06/2015                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN NEXT TO THE BOWDEN GROVE BPATIST CHURCH. TIME
            ESTIMATED FROM RADAR.

0631 PM     TSTM WND DMG     4 NNE LINEVILLE         33.36N 85.72W
08/06/2015                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN ACROSS HIGHWAY 9 NEAR THE BARFIELD SCHOOL. ALSO
            ANOTHER TREE DOWN IN LINEVILLE.

0737 PM     TSTM WND DMG     1 NE DEATSVILLE         32.62N 86.38W
08/06/2015                   ELMORE             AL   EMERGENCY MNGR

            ONE TREE DOWN PARTIALLY BLOCKING ROADWAY ON SWEET WILLIAM
            LN. WINDS ESTIMATED 40-50 MPH.

0840 PM     TSTM WND DMG     4 ESE RUSSELL COUNTY SP 32.32N 85.08W
08/06/2015                   RUSSELL            AL   EMERGENCY MNGR

            SEVERAL TREE TOPS SNAPPED AND ONE TREE DOWN ALONG AVALON
            DRIVE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.

0850 PM     TSTM WND DMG     1 NNW UCHEE CREEK       32.33N 85.02W
08/06/2015                   RUSSELL            AL   EMERGENCY MNGR

            ONE LARGE TREE DOWN ACROSS HWY 165 NEAR THE INTERSECTION
            WITH 101ST AIRBORNE DIVISION RD. TIME ESTIMATED FROM
            RADAR.

1038 PM     TORNADO          1 S TROY UNIVERSITY     31.78N 85.95W
08/06/2015                   PIKE               AL   EMERGENCY MNGR

            *** 4 INJ *** SIGNIFICANT DAMAGE TO THE WALMART AND
            HIBBETT SPORTS BUILDINGS IN TROY. FOUR MINOR INJURIES
            KNOWN AT THIS TIME. UPDATED FOR INJURIES.

&&

TGOGGINS
Special weather statement, Aug 7, 1:08 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 AM CDT FRI AUG 7 2015

ALZ038-047-070700-
CHAMBERS AL-LEE AL-
108 AM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMBERS AND NORTHERN
LEE COUNTIES UNTIL 200 AM CDT...

AT 108 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RIDGE GROVE...OR NEAR CAMP HILL...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...VALLEY...LANETT...LAFAYETTE...LA FAYETTE...
WAVERLY...LAKEVIEW...CUSSETA...WEST CHAMBERS...BEANS MILL...RIVER
VIEW...BEULAH...RIDGE GROVE...HUGULEY...FAIRFAX...CHAMBERS COUNTY
LAKE...OAK BOWERY...BLEECKER AND STURKIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3256 8505 3264 8562 3273 8559 3293 8559
      3291 8519 3286 8518 3284 8515 3283 8517
      3281 8517 3278 8512 3276 8514 3274 8511
      3269 8512 3266 8509 3265 8511 3263 8508
      3262 8509 3259 8508
TIME...MOT...LOC 0608Z 281DEG 29KT 3284 8560

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:04 PM CDTSevere Thunderstorm WarningBMXLee, Russell41 min
Aug 6, 7:22 PM CDTSpecial Weather StatementBMXAutauga, Elmore38 min
Aug 6, 7:41 PM CDTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery, Tallapoosa64 min
Aug 6, 7:49 PM CDTSpecial Weather StatementBMXRussell26 min
Aug 6, 8:21 PM CDTSevere Thunderstorm WarningBMXBullock, Macon, Montgomery54 min
Aug 6, 8:23 PM CDTAreal Flood AdvisoryBMXElmore, Macon, Montgomery2 hr
Aug 6, 8:53 PM CDTSevere Thunderstorm WarningBMXRussell33 min
Aug 6, 9:04 PM CDTSpecial Weather StatementBMXBarbour56 min
Aug 6, 9:28 PM CDTSpecial Weather StatementBMXPike62 min
Aug 6, 10:32 PM CDTSpecial Weather StatementBMXPike28 min
Aug 6, 10:39 PM CDTTornado WarningBMXPike36 min
Aug 7, 5:52 AM CDTHeat AdvisoryBMXAutauga, Dallas, Greene, Hale, Lowndes, Marengo and 5 more12 hr
Aug 7, 12:32 PM CDTSpecial Weather StatementBMXSumter43 min
Aug 7, 12:49 PM CDTSevere Thunderstorm WarningBMXSumter37 min
Aug 7, 1:11 PM CDTSevere Thunderstorm WarningBMXMarengo28 min
Aug 7, 1:42 PM CDTSpecial Weather StatementBMXMarengo48 min
Aug 7, 2:24 PM CDTSpecial Weather StatementBMXPike36 min
Aug 7, 2:38 PM CDTSpecial Weather StatementBMXRussell37 min
Aug 7, 2:52 PM CDTSpecial Weather StatementBMXBullock38 min
Aug 7, 3:27 PM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Chambers and 28 more3 days
Aug 7, 3:29 PM CDTSpecial Weather StatementBMXBarbour61 min
Aug 7, 3:37 PM CDTSpecial Weather StatementBMXAutauga38 min
Aug 7, 3:58 PM CDTSpecial Weather StatementBMXAutauga32 min

Nearby

Special Weather Statements in Alabama, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.